Jump to content
CrazyBoards.org

Recommended Posts

You're welcome.

I looked up some stuff about the akathisia and treatment (if you decide to go on the Vraylar and happen to get the akathisia side effect) ...

 

Quote

EPEs associated with antipsychotics include acute dystonias, pseudoparkinsonism, and akathisia.

https://www.ncbi.nlm.nih.gov/pubmed/9359953

 

Quote

Akathisia is characterized by subjective feelings of restlessness and anxiety and objective signs of motor activity, such as inability to sit still. This EPE appears days to weeks after antipsychotic exposure begins and can be difficult to manage. If reduction of the antipsychotic dosage or a switch to a less potent antipsychotic is not practical or effective, an anticholinergic, beta-blocker, or benzodiazepine may be added. Lipophilic beta-blockers, especially propranolol and metoprolol, appear to be the most effective treatments.

(same link as above)

 

Personally, I've taken cogentin for pseudoparkinsonism, and it worked well.  When I went off the med/s causing it (I can't remember which one though ... there was a combo of them), it all went away and I didn't need cogentin anymore.

 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...